ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Ultrasound-modulated optical tomography: recovery of amplitude of vibration in the insonified region from boundary measurement of light correlation

Varma, Hari M and Mohanan, Kuriyakkattil P and Hyvonen, Nuutti and Nandakumaran, Akambadath K and Vasu, Ram M (2011) Ultrasound-modulated optical tomography: recovery of amplitude of vibration in the insonified region from boundary measurement of light correlation. In: Journal of the Optical Society of America A: Optics, Image Science, and Vision, 28 (11). pp. 2322-2331.

[img] PDF
Opt_Soc_28-11_2011.pdf - Published Version
Restricted to Registered users only

Download (556Kb) | Request a copy
Official URL: http://www.opticsinfobase.org/abstract.cfm?URI=jos...

Abstract

We address a certain inverse problem in ultrasound-modulated optical tomography: the recovery of the amplitude of vibration of scatterers [p(r)] in the ultrasound focal volume in a diffusive object from boundary measurement of the modulation depth (M) of the amplitude autocorrelation of light [phi(r, tau)] traversing through it. Since M is dependent on the stiffness of the material, this is the precursor to elasticity imaging. The propagation of phi(r, tau) is described by a diffusion equation from which we have derived a nonlinear perturbation equation connecting p(r) and refractive index modulation [Delta n(r)] in the region of interest to M measured on the boundary. The nonlinear perturbation equation and its approximate linear counterpart are solved for the recovery of p(r). The numerical results reveal regions of different stiffness, proving that the present method recovers p(r) with reasonable quantitative accuracy and spatial resolution. (C) 2011 Optical Society of America

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Optical Soc Amer.
Department/Centre: Division of Physical & Mathematical Sciences > Instrumentation and Applied Physics (Formally ISU)
Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 01 Dec 2011 10:38
Last Modified: 01 Dec 2011 10:38
URI: http://eprints.iisc.ernet.in/id/eprint/42409

Actions (login required)

View Item View Item